4 doctors weighed in:

Can some medicines make peripheral neuropathy worse?

4 doctors weighed in
Dr. Jeffrey Kass
Podiatry
2 doctors agree

In brief: Yes

Radiation therapy for cancers have been reported to cause neuropathy, recently, there have been reports of metformin, a medication given to diabetics as a cause of neuropathy so one has to be careful when taking medications to be aware of and report any side effects.

In brief: Yes

Radiation therapy for cancers have been reported to cause neuropathy, recently, there have been reports of metformin, a medication given to diabetics as a cause of neuropathy so one has to be careful when taking medications to be aware of and report any side effects.
Dr. Jeffrey Kass
Dr. Jeffrey Kass
Thank

In brief: A few examples:

Many cancer chemotherapies can do this, such as classical vincristine or vinblastine.
Isoniazid in tuberculosis can cause this. A drug called dilantin, in epilepsy, causes neuropathy after years of use. Metformin may impair absorption of vitamin b-12, and cause a neuropathy. Statins cause myopathy, but on rare occasions also neuropathy.

In brief: A few examples:

Many cancer chemotherapies can do this, such as classical vincristine or vinblastine.
Isoniazid in tuberculosis can cause this. A drug called dilantin, in epilepsy, causes neuropathy after years of use. Metformin may impair absorption of vitamin b-12, and cause a neuropathy. Statins cause myopathy, but on rare occasions also neuropathy.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Dr. Payam Rafat
Podiatry

In brief: Yes.

Neuropathy can be caused or become more severe as a result of many medications.

In brief: Yes.

Neuropathy can be caused or become more severe as a result of many medications.
Dr. Payam Rafat
Dr. Payam Rafat
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors